How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bonnie Your Own Question
Dr. Bonnie
Dr. Bonnie, Psychologist and RN
Category: Mental Health
Satisfied Customers: 2189
Experience:  35 years experience counseling children and families
Type Your Mental Health Question Here...
Dr. Bonnie is online now
A new question is answered every 9 seconds

I have been on 2mg of klonopin for 1 year. On occasion I feel

Resolved Question:

I have been on 2mg of klonopin for 1 year. On occasion I feel that tolerance has set it and I now have insomnia. I take 5mg at noon, 5 mg at 6 pm and 1 mg at 11 PM along with 150mg of trazadone, 5mg of abilfy and 300mg of lithium. At this moment, I am anxious and have stomach cramps. If I take a .125 wafer of klonopin....or should I take .25mg or nothing does this mean I am permanently upping my usual 2 mg doseage. It's New Year's Eve and I can't reach my doctor. Am I going through withdrawal?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. Bonnie replied 4 years ago.
Hello and thank you for contacting JA again,

Taking an extra dose of .25 dose not mean you are increasing your daily dose and you are not having withdrawal (because you did not decrease your dose). Please re-read the advice from Dr. Vikas a few days ago. He gave you good advice. I have re-posted it below. There are no doctors on JA tonight either.

From Dr. Vikas 12/26/2011

The daily dose range of Klonopin is from .5 -2 mg per day and can be increased up to 3 -4 mg per day if needed, so a slight increase in your current dose of Klonopin by .125 or .25 mg should not be of much concern in my view provided your current symptoms are indeed because of anxiety.

No doubt, stomach cramps can occur because of anxiety but there can be several other causes also for stomach cramps and I am not in a position to comment up on the possible cause in your case since I am not aware of your medical history. I hope, you understand my limitations.

You can find more information about stomach cramps in the link given below.
Stomach ache and abdominal pain
Regarding dosing of Klonopin, in my view, since .125 mg of Klonopin is a very low dose, it can be taken on as and when needed at any time of the day.

Dr. Bonnie and other Mental Health Specialists are ready to help you

Related Mental Health Questions